Alert archive / Mississippi / River Flood Advisories in 2011

River Flood Advisory 15, NWS Jackson, MS

December 2, 2011Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this river flood advisory at Dec 2, 2011, 1:33 PM CST for Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Dec 2, 2011, 1:33 PM CST (19:33 UTC)
Expired
Dec 22, 2011, 11:00 AM CST
In force
20 days
Issued by
NWS Jackson, MS

Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Vicksburg (VCKM6).

Action stage
35 ft
Minor stage
43 ft
Moderate stage
46 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Dec 2, 10:00 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Dec 2, 10:00 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST FRI DEC 2 2011

.UPDATE...MOSTLY CLEAR SKIES PREVAIL ACROSS THE ARKLAMISS WITH JUST
A FEW HIGH CLOUDS STREAMING OVER THE AREA. THIS WILL CONTINUE
THROUGH THE DAY WITH WARMER TEMPS THAN THE PAST FEW DAYS UP IN THE
MID 60S. THE WARMING TREND WILL CONTINUE FOR THE NEXT COUPLE OF DAYS
BEFORE THE RAIN MOVES LATE IN THE WEEKEND. THE CURRENT FORECAST IS
ON TRACK AND NO UPDATES ARE NEEDED AT THIS TIME./15/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A FEW STREAKS FOR CIRRUS
WERE CROSSING MOSTLY CLEAR SKIES THIS MORNING WITH TEMPS AT OR BELOW
FREEZING FOR A THIRD MORNING IN A ROW...MAINLY BETWEEN 29 AND 33
DEGREES. A FEW LOCATIONS IN ERN MS WERE DIPPING INTO THE MID 20S
HOWEVER GROUND MOISTURE WAS MUCH LESS TODAY AND VERY LITTLE FOG WAS
OCCURRING. HIGHS THIS AFTERNOON SHOULD MAINLY PEAK AT 61-66F WHICH
WAS CLOSE TO MAV GMOS NUMBERS.

OTHERWISE...DRY WEATHER PATTERN WILL HOLD FOR ANOTHER TWO DAYS WITH
MOISTURE STARTING TO INCREASE MORE RAPIDLY SATURDAY. MEANWHILE...
AFTERNOON RELATIVE HUMIDITIES OF 25 PERCENT WILL BE COMMON TODAY
ALONG WITH VERY LIGHT ELY WIND FLOW. PWATS REMAINED UNDER 0.2 INCHES
BUT LATEST SATELLITE IMAGERY NOW SHOWED 0.5 INCH AIR STREAMING UP
THE SABINE RIVER VALLEY AND NEAR 1 INCH AIR PUSHING NWD THROUGH THE
I-35 CORRIDOR OF CENTRAL TX. THIN HIGH LEVEL CLOUDS WILL STEADILY
INCREASE THROUGH TONIGHT. AS THE UPPER SHORTWAVE RIDGE CROSSES THE
REGION FROM THE WEST MOISTURE WILL BE THICKENING ALOFT AND ALSO
DEVELOPING FROM THE SW LATE TONIGHT AND SATURDAY. LOWS TONIGHT WILL
RANGE IN THE 30S TO LOWER 40S.

ON SATURDAY...FILTERED MORNING SUNSHINE WILL ALLOW TEMPS TO CONTINUE
WARMING TO THE 65-71F RANGE FOR THE AFTERNOON. CLOUDS SHOULD BE MORE
PREVALENT BY EVENING AND CONTINUE TO INCREASE SATURDAY NIGHT WITH A
FEW SHRA BREAKING OUT ALONG THE MS RIVER AND POINTS WEST...MAINLY
AFTER MIDNIGHT. AN EXTENSIVE FETCH OF PACIFIC MOISTURE ON SWLY FLOW
ALOFT AND THE INCOMING SURFACE COLD FRONT MOVE CLOSER TO THE REGION
SO THAT SOME LOWER LEVEL UPGLIDE CLOUDS ON THE 290-295K ISENTROPIC
SURFACES SHOULD START SHOWING UP AS EARLY AS SUNDOWN SATURDAY
EVENING. THOSE CLOUDS THEN ESPECIALLY INCREASE AFTER MIDNIGHT WHEN
AN ISOLATED ELEVATED TSRA CANNOT BE RULED OUT IN OUR NWRN ONE THIRD
OF THE CWFA. THE LOWEST TEMPS WILL BE MUCH MILDER SATURDAY NIGHT AND
IN THE UPPER 40S TO MIDDLE 50S OVER A WIDE AREA FOR DAYBREAK SUNDAY.
WETTER DAYS TO FOLLOW./40/

.LONG TERM...SUNDAY THROUGH NEXT WORK WEEK...SOMEWHAT UNSETTLING
TRENDS ARISING IN THE LATEST NUMERICAL WEATHER MODEL OUTPUT...IF THE
USUAL AIM IS AT EXPLICIT FORECAST ACCURACY. THE WORRISOME TREND IN
QUESTION IS THE SLOWING OF ARRIVAL AND PROGRESSION OF A STOUT AND
RAIN-PRODUCING FRONT ACROSS THE REGION. PREVIOUS EXPECTATIONS WERE
THAT THE FRONT AND ITS ATTENDANT RAIN WOULD BE AFFECTING A LARGE
PORTION OF THE ARKLAMISS BY SUNDAY...WITH RAIN CLEARING SOMETIME
BEFORE TUESDAY NIGHT. NOW IT SEEMS MULTI-MODEL CONSENSUS IS ARGUING
FOR THE RAIN TO NOT BE IMPACTING THE BULK OF THE REGION UNTIL
PERHAPS MONDAY WITH RAIN NOT CLEARING UNTIL SOMETIME WEDNESDAY.
FURTHER COMPLICATING MATTERS IS THAT INFERRED MODEL CONSENSUS IS
DERIVED FROM AVERAGING FAST SOLUTIONS OF THE GFS AND ITS ENSEMBLE
MEAN AND SLOWER SOLUTIONS OFFERED BY THE NAM AND EUROPEAN
MODEL...WITH THESE OPPOSITE ENDS OF THE SPECTRUM BEING SEPARATED BY
A RATHER WIDE MARGIN.

AT THIS POINT THE SLOWER TREND PROBABLY REPRESENTED BEST BY THE
EUROPEAN MODEL SEEMS THE WAY TO GO. THE LATTER DECISION HINGES ON
THE LA NINA ATMOSPHERIC SETUP BEING SUGGESTIVE OF COLD FRONTS
STRUGGLING TO PUSH SOUTHEAST INTO THE LOWER MS VALLEY IN SITUATIONS
WHERE THE MEAN UPPER LEVEL TROUGH AXIS IS ANCHORED OUT WEST. ALSO OF
INFLUENCE IS THE FACT THAT STATISTICS SHOW THE EUROPEAN MODEL TO BE
GENERALLY OUTPERFORMING THE GFS MODEL IN THE LONGER RANGE. WITH ALL
THIS BEING SAID I MADE SOME FAIRLY SIGNIFICANT CHANGES TO THE
GFS-BASED STATISTICAL POP/TEMP GUIDANCE (MEX)...SLOWING ONSET OF
HIGHEST POPS FROM WEST TO EAST SUNDAY INTO MONDAY WHILE INCREASING
POPS SOMEWHAT ON THE "BACKEND" OF THINGS TUESDAY NIGHT AND
WEDNESDAY. SLOWER FRONTAL PUSH ALSO IMPACTED THINKING ON TEMPS AND
MEX HIGHS/LOWS RAISED FOR MOST SPOTS SUNDAY NIGHT THROUGH TUESDAY
NIGHT...WITH THE EUROPEAN MODEL DEPICTING MODIFIED ARCTIC SURGE INTO
THE REGION BEING DULLED MORE THAN THE GFS.

LONG PERIOD OF DREARY WEATHER STILL ANTICIPATED WITH RAINFALL TOTALS
AT LEAST ONE TO TWO INCHES LOOKING LIKELY FOR MANY FOLKS WITH THIS
EVENT...BUT ESPECIALLY NORTHWEST OF THE NATCHEZ TRACE. MODELS ARE
SUBTLY SHIFTING THE EXPECTED AXIS OF HEAVIEST RAINFALL (4+ TOTAL
INCHES) FURTHER NORTHWEST...WHICH ACTUALLY FITS A LITTLE BETTER WITH
LA NINA CLIMATOLOGY. HOWEVER...IT STILL SEEM MY FAR NORTHWEST ZONES
COULD STILL BE IN LINE TO BE ON THE SOUTH EDGE OF THIS HEAVIEST RAIN
STRIPE.

LOCALLY HEAVY RAINFALL STILL SEEMS LIKE THE BIGGEST CONCERN WITH
THIS SYSTEM...BUT CONSIDERING MODEL UNCERTAINTY AND PROBABLE LACK OF
TREMENDOUS RAINFALL RATES IT STILL SEEMS LIKE THIS RISK DOES NOT
WARRANT OFFICIAL MENTION IN THE HWO QUITE YET. EMBEDDED
THUNDERSTORMS ARE POSSIBLE ALONG AND WELL BEHIND FRONTAL ZONE...BUT
IT IS STILL HARD TO SEE A GREAT POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS AT THIS POINT SINCE INSTABILITY IS MARGINAL AND NEARLY
ALL OF THE PRECIPITATION SHOULD BE ANAFRONTAL AND OCCURRING OVER THE
TOP OF A RATHER STABLE BOUNDARY LAYER. THE LAST POSSIBLE CONCERN IS
THE POTENTIAL FOR A SWITCH TO SOME FORM OF WINTRY PRECIP LATE
TUESDAY INTO WEDNESDAY BEFORE PRECIPITATION ENDS IN NORTHWEST ZONES.
HOWEVER...LATEST MODEL TRENDS SUGGEST THIS RISK IS PRETTY LOW AND
THUS NOT WARRANTING A MENTION IN THE HWO AT THIS JUNCTURE.

AFTER THIS FRONTAL ZONE AND ITS ASSOCIATED RAIN CLEAR (HOPEFULLY BY
WEDNESDAY NIGHT) WE CAN ANTICIPATE TEMPERATURES AT LEAST A LITTLE
BELOW NORMAL THROUGH THE END OF NEXT WORK WEEK. HOWEVER...THE
PATTERN WILL LIKELY REMAIN A BIT UNSETTLED AND DOES NOT GIVE HIGH
CONFIDENCE THAT THE REST OF THE WEEK WILL REMAIN ENTIRELY DRY. /BB/

&&

.AVIATION...EXPECT VFR CONDITIONS FOR TODAY/TONIGHT WITH CIRRUS
LEVEL CLOUDS EDGING IN FROM THE W. SURFACE WINDS WILL BE FROM THE
EAST AT AROUND 4-7KTS AND BECOME MORE SELY LATE TONIGHT THROUGH
SATURDAY. VFR HIGH LEVEL CLOUDS WILL PREVAIL ON SATURDAY AS WELL
BEFORE A STORM SYSTEM ARRIVES FOR THE SECOND HALF OF THE WEEKEND./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  37  69  54 /   0   6   7  16
MERIDIAN      65  31  69  48 /   0   6   6  11
VICKSBURG     65  37  71  56 /   0   7   8  32
HATTIESBURG   66  37  71  52 /   0   8   9   9
NATCHEZ       65  43  71  57 /   0   7   7  22
GREENVILLE    62  38  67  55 /   0   7  11  48
GREENWOOD     64  37  70  54 /   0   7   7  37

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

40/50
Hazardous weather outlook, Dec 2, 4:15 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST FRI DEC 2 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
415 AM CST FRI DEC 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 1:33 PM CSTRiver Flood AdvisoryJANBolivar, Washington20 days
Dec 2, 1:33 PM CSTRiver Flood AdvisoryJANIssaquena, Washington20 days
Dec 2, 1:33 PM CSTRiver Flood AdvisoryJANAdams, Wilkinson20 days

Nearby

River Flood Advisories in Mississippi, 2011River Flood Advisories in Louisiana, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.